Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Twistor spaces with meromorphic functions


Author: Y. S. Poon
Journal: Proc. Amer. Math. Soc. 111 (1991), 331-338
MSC: Primary 32J15; Secondary 32J20, 32L25, 53C25
DOI: https://doi.org/10.1090/S0002-9939-1991-1036990-0
MathSciNet review: 1036990
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Among the class of Kähler surfaces with zero scalar curvature, only the twistor space of those surfaces which are also Ricci-flat can admit nonconstant meromorphic functions. Moreover, the transcendental degree of the function field of the twistor space over such surfaces is equal to one. This result leads to a classification of twistor spaces with positive algebraic dimensions.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, $ K$-theory and reality, Quart. J. Math. Oxford (2) 17 (1966), 369-387. MR 0206940 (34:6756)
  • [2] M. F. Atiyah, N. J. Hitchin and I.M. Singer, Self-duality in four dimensional Riemannian geometry, Proc. Roy. Soc. London Ser. A 362 (1978), 425-461. MR 506229 (80d:53023)
  • [3] T. Aubin, The scalar curvature, Differential geometry and relativity (Cahen and Flato, eds.) 1976. MR 0433500 (55:6476)
  • [4] W. Barth, C. Peters and A. Van de Ven, Compact complex surfaces, Springer-Verlag, Berlin, 1984. MR 749574 (86c:32026)
  • [5] A. Besse, Einstein manifolds, Springer-Verlag, Berlin, 1987. MR 867684 (88f:53087)
  • [6] C.P. Boyer, Conformal duality and compact complex surfaces, Math. Ann 274 (1986), 517-526. MR 842629 (87i:53068)
  • [7] S. K. Donaldson, An application of gauge theory to the topology of $ 4$-manifolds, J. Differential Geom. 18 (1983), 269-316. MR 710056 (85c:57015)
  • [8] S. K. Donaldson and R. Friedman, Connected sums of self-dual manifolds and deformations of singular spaces, Nonlinearity 2 (1989), 197-239. MR 994091 (90e:32027)
  • [9] M. Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982), 357-454. MR 679066 (84b:57006)
  • [10] P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley, New York, 1978. MR 507725 (80b:14001)
  • [11] N. J. Hitchin, Polygons and gravitons, Math. Proc. Cambridge Phil. Soc. 85 (1979), 465-476. MR 520463 (80h:53047)
  • [12] -, Linear field equations on self-dual spaces, Proc. Roy. Soc. London Ser. A 370 (1980), 173-191. MR 563832 (81i:81057)
  • [13] -, Kählerian twistor spaces, Proc. London Math. Soc. 43 (1981), 173-191. MR 623721 (84b:32014)
  • [14] F. Klein, Vorlesung über das Ikosaeder und die Auflösung der Gleichung vom fünften Grade, Leibzeig, 1884.
  • [15] S. Kobayashi and K. Nomizu, Foundation of differential geometry I, II, Wiley and Sons, New York, 1969.
  • [16] Y. S. Poon, Compact self-dual manifolds with positive scalar curvature, J. Differential Geom. 24 (1986), 97-132. MR 857378 (88b:32022)
  • [17] -, Algebraic dimension of twistor spaces, Math. Ann. 282 (1988), 621-627. MR 970223 (90f:32029)
  • [18] R. Schoen, Conformal deformation of a Riemannian metric to constant scalar curvature, J. Differential Geom. 20 (1984), 479-495. MR 788292 (86i:58137)
  • [19] M. Ville, On twistor spaces with positive algebraic dimension, preprint.
  • [20] S.T. Yau, On the curvature of compact Hermitian manifolds, Invent. Math. 25 (1974), 213-239. MR 0382706 (52:3588)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32J15, 32J20, 32L25, 53C25

Retrieve articles in all journals with MSC: 32J15, 32J20, 32L25, 53C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1036990-0
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society